About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 893465, 10 pages
http://dx.doi.org/10.1155/2013/893465
Research Article

Viscous Regularization of Delta Shock Wave Solution for a Simplified Chromatography System

School of Mathematics and Statistics Science, Ludong University, Yantai, Shandong 264025, China

Received 7 July 2013; Revised 31 August 2013; Accepted 3 September 2013

Academic Editor: Vladimir Danilov

Copyright © 2013 Xiumei Li and Chun Shen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Mazzotti, “Non-classical composition fronts in nonlinear chromatography—delta-shock,” Industrial & Engineering Chemistry Research, vol. 48, pp. 7733–7752, 2009.
  2. M. Mazzotti, A. Tarafder, J. Cornel, F. Gritti, and G. Guiochon, “Experimental evidence of a delta-shock in nonlinear chromatography,” Journal of Chromatography A, vol. 1217, pp. 2002–2012, 2010.
  3. H. Cheng and H. Yang, “Delta shock waves in chromatography equations,” Journal of Mathematical Analysis and Applications, vol. 380, no. 2, pp. 475–485, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. V. M. Shelkovich, “Delta-shock waves in nonlinear chromatography,” in Proceedings of the 13th International Conference on Hyperbolic Problems: Theory, Numerics, Applications, Beijing, China, 2010.
  5. M. Sun, “Delta shock waves for the chromatography equations as self-similar viscosity limits,” Quarterly of Applied Mathematics, vol. 69, no. 3, pp. 425–443, 2011. View at Zentralblatt MATH · View at MathSciNet
  6. H. Yang and Y. Zhang, “New developments of delta shock waves and its applications in systems of conservation laws,” Journal of Differential Equations, vol. 252, no. 11, pp. 5951–5993, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. B. Temple, “Systems of conservation laws with invariant submanifolds,” Transactions of the American Mathematical Society, vol. 280, no. 2, pp. 781–795, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. L. Ambrosio, G. Crippa, A. Figalli, and L. V. Spinolo, “Some new well-posedness results for continuity and transport equations, and applications to the chromatography system,” SIAM Journal on Mathematical Analysis, vol. 41, no. 5, pp. 1890–1920, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. C. Shen, “Wave interactions and stability of the Riemann solutions for the chromatography equations,” Journal of Mathematical Analysis and Applications, vol. 365, no. 2, pp. 609–618, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. M. Sun, “Interactions of elementary waves for the Aw-Rascle model,” SIAM Journal on Applied Mathematics, vol. 69, no. 6, pp. 1542–1558, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. M. Sun, “Interactions of delta shock waves for the chromatography equations,” Applied Mathematics Letters, vol. 26, no. 6, pp. 631–637, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. G. Wang, “One-dimensional non-linear chromatography system and δ-shock waves,” Zeitschrift für Angewandte Mathematik und Physik, vol. 64, no. 5, pp. 1451–1469, 2013. View at Publisher · View at Google Scholar
  13. C. M. Dafermos, “Solution of the Riemann problem for a class of hyperbolic systems of conservation laws by the viscosity method,” Archive for Rational Mechanics and Analysis, vol. 52, pp. 1–9, 1973. View at Zentralblatt MATH · View at MathSciNet
  14. M. Slemrod and A. E. Tzavaras, “A limiting viscosity approach for the Riemann problem in isentropic gas dynamics,” Indiana University Mathematics Journal, vol. 38, no. 4, pp. 1047–1074, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. C. M. Dafermos, “Admissible wave fans in nonlinear hyperbolic systems,” Archive for Rational Mechanics and Analysis, vol. 106, no. 3, pp. 243–260, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. G. Ercole, “Delta-shock waves as self-similar viscosity limits,” Quarterly of Applied Mathematics, vol. 58, no. 1, pp. 177–199, 2000. View at Zentralblatt MATH · View at MathSciNet
  17. J. Hu, “A limiting viscosity approach to Riemann solutions containing delta-shock waves for nonstrictly hyperbolic conservation laws,” Quarterly of Applied Mathematics, vol. 55, no. 2, pp. 361–373, 1997. View at Zentralblatt MATH · View at MathSciNet
  18. J. Hu, “The Riemann problem for a resonant nonlinear system of conservation laws with Dirac-measure solutions,” Proceedings of the Royal Society of Edinburgh A, vol. 128, no. 1, pp. 81–94, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. F. Huang, “Existence and uniqueness of discontinuous solutions for a hyperbolic system,” Proceedings of the Royal Society of Edinburgh A, vol. 127, no. 6, pp. 1193–1205, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. Li and H. Yang, “Delta-shocks as limits of vanishing viscosity for multidimensional zero-pressure gas dynamics,” Quarterly of Applied Mathematics, vol. 59, no. 2, pp. 315–342, 2001. View at Zentralblatt MATH · View at MathSciNet
  21. W. Sheng and T. Zhang, “The Riemann problem for the transportation equations in gas dynamics,” Memoirs of the American Mathematical Society, vol. 137, no. 654, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. D. C. Tan, T. Zhang, and Y. X. Zheng, “Delta-shock waves as limits of vanishing viscosity for hyperbolic systems of conservation laws,” Journal of Differential Equations, vol. 112, no. 1, pp. 1–32, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. F. Bouchut, “On zero pressure gas dynamics,” in Advances in Kinetic Theory and Computing, vol. 22, pp. 171–190, World Scientific Publishing, River Edge, NJ, USA, 1994. View at Zentralblatt MATH · View at MathSciNet
  24. G.-Q. Chen and H. Liu, “Formation of δ-shocks and vacuum states in the vanishing pressure limit of solutions to the Euler equations for isentropic fluids,” SIAM Journal on Mathematical Analysis, vol. 34, no. 4, pp. 925–938, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  25. F. Huang and Z. Wang, “Well posedness for pressureless flow,” Communications in Mathematical Physics, vol. 222, no. 1, pp. 117–146, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. J. Li, T. Zhang, and S. Yang, The two-dimensional Riemann problem in gas dynamics, vol. 98 of Pitman Monographs and Surveys in Pure and Applied Mathematics, Longman Scientific and Technical, Harlow, UK, 1998. View at MathSciNet
  27. C. Shen and M. Sun, “Formation of delta shocks and vacuum states in the vanishing pressure limit of Riemann solutions to the perturbed Aw-Rascle model,” Journal of Differential Equations, vol. 249, no. 12, pp. 3024–3051, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. L. Guo, W. Sheng, and T. Zhang, “The two-dimensional Riemann problem for isentropic Chaplygin gas dynamic system,” Communications on Pure and Applied Analysis, vol. 9, no. 2, pp. 431–458, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. G. Lai, W. Sheng, and Y. Zheng, “Simple waves and pressure delta waves for a Chaplygin gas in two-dimensions,” Discrete and Continuous Dynamical Systems A, vol. 31, no. 2, pp. 489–523, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. V. G. Danilov and V. M. Shelkovich, “Delta-shock wave type solution of hyperbolic systems of conservation laws,” Quarterly of Applied Mathematics, vol. 63, no. 3, pp. 401–427, 2005. View at MathSciNet
  31. B. T. Hayes and P. G. LeFloch, “Measure solutions to a strictly hyperbolic system of conservation laws,” Nonlinearity, vol. 9, no. 6, pp. 1547–1563, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. B. L. Keyfitz and H. C. Kranzer, “Spaces of weighted measures for conservation laws with singular shock solutions,” Journal of Differential Equations, vol. 118, no. 2, pp. 420–451, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. D. J. Korchinski, Solution of a Riemann problem for a system of conservation laws possessing no classical weak solution [thesis], Adelphi University, 1977.
  34. M. Nedeljkov, “Shadow waves: entropies and interactions for delta and singular shocks,” Archive for Rational Mechanics and Analysis, vol. 197, no. 2, pp. 489–537, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. V. M. Shelkovich, “Singular solutions of δ- and δ-shock wave type of systems of conservation laws, and transport and concentration processes,” Russian Mathematical Surveys, vol. 63, pp. 473–546, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  36. V. G. Danilov and V. M. Shelkovich, “Dynamics of propagation and interaction of δ-shock waves in conservation law systems,” Journal of Differential Equations, vol. 211, no. 2, pp. 333–381, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  37. H. Kalisch and D. Mitrović, “Singular solutions of a fully nonlinear 2×2 system of conservation laws,” Proceedings of the Edinburgh Mathematical Society II, vol. 55, no. 3, pp. 711–729, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet